Alert archive / Nevada / Lake Wind Advisories in 2016
Lake Wind Advisory 2, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jan 12, 2016, 9:58 PM PST for 4 counties in Nevada. It took effect at Jan 13, 2016, 10:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 9:58 PM PST (05:58 UTC)
- In effect from
- Jan 13, 2016, 10:00 AM PST
- Expired
- Jan 13, 2016, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 6.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597 WWUS75 KREV 130558 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 958 PM PST TUE JAN 12 2016 CAZ072-NVZ002-131100- /O.NEW.KREV.LW.Y.0001.160113T0558Z-160113T1100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 958 PM PST TUE JAN 12 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO THE NORTH SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-131800- /O.NEW.KREV.LW.Y.0002.160113T1800Z-160114T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 958 PM PST TUE JAN 12 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET. HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
093 WWUS75 KREV 131102 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 302 AM PST WED JAN 13 2016 CAZ072-NVZ002-131215- /O.EXP.KREV.LW.Y.0001.000000T0000Z-160113T1100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 302 AM PST WED JAN 13 2016 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. IT HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY. GUSTY WINDS AND HAZARDOUS CONDITIONS WILL CONTINUE ON LAKE TAHOE TODAY THROUGH THIS EVENING. $$ NVZ004-132315- /O.CON.KREV.LW.Y.0002.160113T1800Z-160114T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 302 AM PST WED JAN 13 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR PYRAMID LAKE... * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET. HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
369 WWUS75 KREV 132049 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1249 PM PST WED JAN 13 2016 NVZ004-140200- /O.CON.KREV.LW.Y.0002.000000T0000Z-160114T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1249 PM PST WED JAN 13 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 1 TO 3 FEET. HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
166 WWUS75 KREV 140138 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 538 PM PST WED JAN 13 2016 NVZ004-140245- /O.EXP.KREV.LW.Y.0002.000000T0000Z-160114T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 538 PM PST WED JAN 13 2016 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 6 PM PST THIS EVENING. WINDS ARE DIMINISHING THIS EVENING ACROSS PYRAMID LAKE SO THE WIND ADVISORY WILL EXPIRE AT 6 PM. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 12, 2:08 PM PST, 7 hours 50 minutes earlier.
Area forecast discussion, Jan 12, 2:08 PM PST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
208 PM PST TUE JAN 12 2016
.SYNOPSIS...
A MODEST WINTER STORM WILL IMPACT THE SIERRA AND NORTHWEST NEVADA
ON WEDNESDAY WITH INCREASING WINDS AND MODERATE MOUNTAIN SNOW.
ADDITIONAL WEATHER SYSTEMS WILL BRING CHANCES OF RAIN AND SNOW
LATER THIS WEEK AND INTO THE WEEKEND. THIS IS FOLLOWED BY THE
POTENTIAL FOR AN ATMOSPHERIC RIVER PUSHING INTO THE WEST COAST
EARLY NEXT WEEK.
&&
.SHORT TERM...
A WINTER SYSTEM WILL BE PUSHING INTO THE SIERRA LATE TONIGHT INTO
EARLY WEDNESDAY MORNING, SPREADING INTO WESTERN NEVADA DURING THE
DAY WEDNESDAY. WHILE THIS IS NOT A MAJOR WINTER STORM BY SIERRA
STANDARDS, IT WILL CREATE TRAVEL IMPACTS ACROSS ALL SIERRA PASSES
FROM LATE TONIGHT THROUGH WEDNESDAY EVENING.
SOUTHWEST WINDS WILL BEGIN TO INCREASE OVERNIGHT ACROSS SIERRA
RIDGES AS 700 MB FLOW STRENGTHENS TO 40-60 KTS. THIS WILL LEAD TO
RIDGES GUSTING UPWARDS OF 80 TO 100 MPH FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. THE SOUTHERLY SURFACE GRADIENT WILL ALSO
STRENGTHEN, WITH WINDS BECOMING BREEZY IN VALLEYS BY DAYBREAK.
GUIDANCE CONTINUES TO SHOW A TREND IN INCREASING VALLEY WIND
SPEEDS WEDNESDAY AND SO HAVE RAISED WINDS IN THE FORECAST. EXPECT
WIDESPREAD GUSTS OF 30 TO 40 MPH IN VALLEYS WITH WIND PRONE
LOCATIONS REACHING 50 MPH. THIS WILL BRING TRAVEL IMPACTS TO HIGH
PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 AND HIGHWAY 395
WITH TRAVEL RESTRICTIONS POSSIBLE. WINDS WILL ALSO BRING DANGEROUS
BOATING CONDITIONS TO AREA LAKES AND IT IS RECOMMENDED TO NOT BE
ON THE WATER DURING THE DAY TOMORROW.
SNOW WILL PUSH INTO THE SIERRA AND NORTHEAST CALIFORNIA BEFORE
DAYBREAK WEDNESDAY WITH THE HEAVIEST SNOW EXPECTED WEDNESDAY
MORNING AND AFTERNOON BEFORE TAPERING OFF TO SHOWERS IN THE
EVENING. SNOW TOTALS WILL BE HIGHEST IN THE SIERRA NORTH OF
HIGHWAY 50, WITH LESSER AMOUNTS IN ALPINE AND MONO COUNTIES.
SNOW LEVELS WILL VARY THROUGHOUT THE DAY DUE TO WINDS BRINGING
WARMER AIR ALOFT TO THE SURFACE, BEFORE DROPPING BEHIND THE COLD
FRONT WEDNESDAY EVENING. THIS MEANS THAT LOCATIONS BELOW 6500 FEET
COULD SEE A MIX OF RAIN AND SNOW WITH LOCATIONS BELOW 5000 FEET
LIKELY TO ONLY SEE RAIN FOR THE MAJORITY OF THE EVENT. AT LAKE
TAHOE LEVEL, PRECIPITATION MAY BEGIN AS A RAIN/SNOW MIX, THEN TURN
TO RAIN, THEN BACK TO SNOW IN THE EVENING. ACCUMULATION IS LIKELY
TO BE LIMITED DUE TO THIS. IN WESTERN NEVADA, VALLEY LOCATIONS
WILL BE PREDOMINATELY RAIN WITH NO SNOW ACCUMULATION ANTICIPATED
AND LIGHT SLUSHY ACCUMULATION POSSIBLE ABOVE 5500 FEET.
THIS SYSTEM EXITS WEDNESDAY NIGHT, BUT WILL QUICKLY BE FOLLOWED
BY ANOTHER WEAK SYSTEM LATE THURSDAY INTO FRIDAY. MOISTURE
ASSOCIATED WITH WARM AIR ADVECTION WILL SPREAD RAIN AND SNOW
ACROSS AREAS MAINLY NORTH OF INTERSTATE 80 LATE THURSDAY NIGHT.
LIGHT SNOW IS POSSIBLE ACROSS THE REGION, WITH THE HEAVIEST
AMOUNTS (1-3 INCHES) NORTH OF A SUSANVILLE-LOVELOCK LINE, WHICH
MAY IMPACT TRAVEL THROUGH THESE AREAS. ANOTHER WINTER SYSTEM WILL
FOLLOW FOR FRIDAY NIGHT INTO SATURDAY, DETAILS CAN BE FOUND IN THE
LONG TERM. DJ
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN WILL BE SETTLING IN ACROSS THE WEST COAST
FOR THIS WEEKEND INTO NEXT WEEK. THE RIDGE WILL FINALLY PUSH EAST
ALLOWING SHORTWAVES TO MOVE THROUGH THE SIERRA AND WESTERN NEVADA.
MODEL SIMULATIONS ARE CONTINUING TO TREND TOWARDS A WETTER PATTERN
FOR EARLY NEXT WEEK.
FORECASTER CONFIDENCE IS MEDIUM TO HIGH FOR A VERY WET PERIOD
STARTING SUNDAY THROUGH WEDNESDAY OF NEXT WEEK. THE FIRST SHORTWAVE
PUSHES INTO THE REGION SATURDAY WITH ANOTHER ONE FOR LATE SUNDAY
INTO MONDAY, AND THEN ANOTHER COLDER SYSTEM FOR TUESDAY. SNOW LEVELS
CONTINUE TO TREND HIGHER WITH THE FIRST COUPLE OF SYSTEMS BEFORE
THEY DROP SIGNIFICANTLY WITH THE LAST SYSTEM. SNOW LEVELS WILL START
AROUND 5500-6500 FEET FOR SATURDAY, THEN WILL RISE UP TO NEAR 7000
FEET FOR THE SUNDAY/MONDAY STORM. THE SUNDAY/MONDAY STORM WILL HAVE
AN ATMOSPHERIC RIVER ASSOCIATED WITH IT, WHICH WILL RESULT IN THE
HIGHER SNOW LEVELS AND WARMER TEMPERATURES AND PERIODS OF
POTENTIALLY HEAVY RAIN FOR LOCATIONS AT 7000 FEET AND BELOW. LATEST
MODEL RUNS ARE PLACING THE DEEP MOISTURE PLUME DIRECTLY AT THE
SIERRA AND WESTERN NEVADA, BUT PREVIOUS RUNS WERE FARTHER NORTH,
SO THERE IS A BIT OF UNCERTAINTY WITH THIS SECOND SYSTEM.
FORECASTERS WILL KEEP AN EYE ON WHERE THE MOISTURE PLUME IS
DIRECTED OVER THE NEXT FEW DAYS SINCE ITS TRAJECTORY WILL GREATLY
IMPACT THE AMOUNT OF PRECIPITATION FOR THE AREA.
BY TUESDAY OPERATIONAL MODELS ARE IN GOOD AGREEMENT WITH BRINGING IN
A MUCH COLDER PACIFIC STORM ON THE HEELS OF THE PREVIOUS SYSTEMS.
THIS NEXT STORM HAS A VERY STRONG JET ASSOCIATED WITH IT AS WELL AS
COLD ENOUGH AIR TO DROP SNOW LEVELS DOWN TO ALL VALLEY FLOORS.
WEISHAHN
&&
.AVIATION...
A MODERATE WINTER STORM SYSTEM PUSHES IN LATE TONIGHT INTO
WEDNESDAY. WINDS WILL INCREASE OVER THE SIERRA CREST TONIGHT WITH
MOUNTAIN TURBULENCE POSSIBLE. SNOW WILL MOVE INTO THE SIERRA BY
EARLY WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY EVENING
LOWERING CIG/VIS TO MVFR/IFR ALONG WITH ICING AND MOUNTAIN
OBSCURATION.
SEVERAL INCHES OF SNOW ARE LIKELY WEDNESDAY FOR THE SIERRA TERMINALS
INCLUDING KTRK-KTVL-KMMH. SNOW LEVELS WITH THIS INCOMING STORM MAY
FLUCTUATE RIGHT AROUND LAKE TAHOE LEVEL, WITH INCREASING WINDS
ALLOWING FOR A WELL-MIXED ATMOSPHERE AND WARMER TEMPERATURES. WE
EXPECT THAT PRECIPITATION TYPE AT KTRK-KTVL WILL VARY FROM -SN TO
-RASN AND EVENTUALLY TO -SN BY THE TIME THE COLD FRONT PUSHES
THROUGH EARLY WEDNESDAY MORNING.
FOR KRNO AND KCXP, MOSTLY RAIN IS EXPECTED AS WINDS INCREASE
TONIGHT, ALTHOUGH BY WEDNESDAY EVENING A MIX OF RAIN AND SNOW COULD
AFFECT THE WESTERN NEVADA TERMINALS WITH MVFR CONDITIONS. LITTLE TO
NO ACCUMULATION EXPECTED AT THIS TIME FOR THE RUNWAYS AT KRNO-KCXP.
HOON/WEISHAHN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST WEDNESDAY NVZ002.
CA...WINTER WEATHER ADVISORY FROM 1 AM TO 7 PM PST WEDNESDAY CAZ071.
WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST WEDNESDAY CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:58 PM PST | Lake Wind Advisory | REV | Douglas, Washoe | 5 hr |
| Jan 13, 12:46 PM PST | Winter Weather Advisory | REV | Douglas, Washoe | 42 hr |
Nearby
Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.